MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3838C200TU
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Two valiant thoracic stent graft systems were implanted in the patient for the endovascular treatment of an intramural hematoma with dissection and penetrating atherosclerotic ulcer.A 24 fr sentrant sheath was used as an accessory device after the second stent graft had been delivered successfully (b)(4), the physician attempted to remove the delivery system out of the 24 fr sentrant sheath.The physician reported that while removing the delivery system from the sheath the physician met resistance, it was noted by the rep that ¿the physician was pulling on the graft cover instead of the grey handle to extract the system from the sheath¿.Once the physician removed the delivery system from the sheath he noticed that the tip of the graft cover was moved over and caught on the side of the spindle that houses the free flow stents.No additional clinical sequelae were reported, and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary: review of a pre-implant 3d-ct film report of the thoracic aorta confirmed that the patient had an intramural hematoma that measured 53mm maximum diameter.The thoracic diameter just caudal to the lsa measured 34mm, and 29mm distal to the lsa the proximal tear and penetrating ulcer was observed and the imh diameter measured 38mm in diameter.The distal tear and 2nd pau was located 132mm from the lsa, and the imh diameter (maximum) measured 53mm in diameter.Within the descending thoracic, which was essentially straight, the imh diameter ranged from 37 ¿ 32 ¿ 33 ¿ 32mm along the 175mm length to the celiac artery.No thrombus/calcification was noted at either the proximal or distal implant sites.The exact cause of the reported delivery system removal difficulties could not be determined from the pre-implant films provided.Images during implant and delivery system removal were not provided, and the reported event could not be assessed.Analysis of the returned films did not reveal any anatomical characteristics that could explain the reported event.This appeared most likely to be a user related issue; pulling on the graft cover instead of the grey handle to extract the system from the sheath.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation: visual inspection did not reveal anything which might explain the issues seen during removal.The stent graft cover was flush with the tip and no gap was noted when stent graft cover was fully seated.No other issues were seen with the device.It is possible that the reported use related issue with pulling back on the graft cover during removal may have lead to the resistance noted.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7205053
Report Number2953200-2018-00123
Device Sequence Number13824469
Product Code MIH
UDI-Device Identifier00643169346550
UDI-Public00643169346550
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2019
Device Model NumberVAMF3838C200TU
Device Catalogue NumberVAMF3838C200TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2018
Initial Date Received by Manufacturer 01/02/2018
Supplement Date Received by Manufacturer02/13/2018
07/19/2018
08/08/2018
Initial Report FDA Received Date01/19/2018
Supplement Report FDA Received Date03/06/2018
07/20/2018
10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR